Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 199, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 4, 2004, 3:46 PM CDT for Edwards County, Wabash County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2004, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 4, 2004, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Edwards County, IL, Wabash County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:20 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 4, 2:20 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT SUN JUL 4 2004 .DISCUSSION... CONDITIONS STILL VERY UNSTABLE ACROSS WEST KY...SW IN AND SRN IL. 2 AREAS OF CONCERN...FIRST ALONG INSTABILITY GRADIENT OVER SRN IL AND SW IN...AND SECOND OVER WEST KY ALONG NORTHERN EXTENT OF MCS OVER WRN TN. IN THE GRIDS / WE WILL PUSH CONVECTION STEADILY EASTWARD THEN TAPER POPS OFF...WITH A MID EVENING...EARLY NIGHT LULL EXPECTED. THEN...WE WILL RE INTRODUCE A SMALL CHANCE LATE TONIGHT AS THE MODELS HINT AT THE POSSIBILITY OF MORE CONVECTIVE ACTIVITY. FOR MONDAY AND TUESDAY...LOW OR NO POPS...AS OVERALL MEAN RH LOWERS...AND S/WV RIDGING BUILDS ACROSS THE AREA. GFS HAS REALLY CHANGED ITS TUNE FOR WEDNESDAY. IT PUSHES THE FRONT AND DEEP MOISTURE THROUGH MUCH MORE AGGRESSIVELY...SUGGESTING ALL CONVECTIVE CHANCES WILL BE DONE BY 12Z WED. WE ARE NOT READY TO BUY INTO THIS AGGRESSIVE CHANGE IN DEPICTION WITHIN THE GFS...SO WILL MAINTAIN PERSISTENCE AND KEEP POPS INTO WEDNESDAY. THIS THINKING JIVES MORE WITH THE ETA. WILL CONTINUE WITH LATE WEEK SMALL CHANCES OF CONVECTION HERE AND THERE. OVERALL...A MORE TYPICAL SUMMERTIME WEATHER PATTERN FOR THE LATE WEEK PERIOD AS THE MAIN BRANCH OF THE JET SHIFTS SLIGHTLY TO THE NORTH. USE A BLEND OF GUIDANCE NUMBERS FOR TEMPS. NO MAJOR DIFFERENCES NOTED. WILL ADD A HEADLINE BACK INTO THE ZFP FOR MONDAY...AS LATEST CALCULATIONS SUGGESTS HEAT INDEX VALUES NEAR OR JUST ABOVE 100 DEGREES FOR PARTS OF THE AREA. SOME LOCATIONS ACROSS THE REGION TODAY HAD HEAT INDEX VALUES AROUND 100 DEGREES...SO WILL CONTINUE WITH THIS APPROACH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 4:25 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 425 AM CDT SUN JUL 4 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 425 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING...ACROSS THE QUAD STATE. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ISOLATED HIGH WIND GUSTS OR HEAVY RAIN COULD OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A DAILY CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY...WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH. THERE IS AT LEAST A SLIGHT RISK THAT STORMS COULD BECOME SEVERE ALONG AND IN ADVANCE OF THE FRONT. ANOTHER CHANCE OF STORMS ENTERS THE FORECAST AGAIN LATE IN THE WEEK...AND WILL BE PRIMARILY A HEAT OF THE DAY TYPE OF THUNDERSTORM CHANCE FOR FRIDAY AND SATURDAY. AS A RESULT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED EARLY THIS WEEK.
In the hours before
Special weather statement, Jul 4, 1:39 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 139 PM CDT SUN JUL 4 2004 ILZ075-080-081-084-042100- FRANKLIN IL-JACKSON IL-JEFFERSON IL-PERRY IL- 139 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN ILLINOIS THROUGH 700 PM CDT... AT 140 PM CDT...A LINE OF THUNDERSTORMS...MOVING SOUTHEAST BETWEEN 10 AND 15 MPH...CONTINUES INTO PARTS OF SOUTHWEST ILLINOIS. THESE STORMS HAVE RECENTLY PRODUCED NICKEL SIZE HAIL AS THEY MOVED THROUGH NORTHWEST RANDOLPH COUNTY IN SOUTHWEST ILLINOIS. THE LEADING EDGE OF LINE OF STORMS WILL MOVE INTO EXTREME NORTHWEST PERRY COUNTY...EAST OF COULTERVILLE BY 145 PM CDT. THE STORMS ARE THEN EXPECTED TO MOVE NEAR A LINE FROM DIX TO RICE AT 220 PM...MOUNT VERNON...PINCKNEYVILLE AND CAMPBELL HILL LINE BY 3 PM...AND AN INA...SESSER AND VERGENNES LINE BY 4 PM. THE ARRIVAL TIME OF THESE STORMS AT ANY ONE LOCATION MAY CHANGE... SHOULD THE LINE OF THUNDERSTORMS BEGIN TO ACCELERATE. DAMAGING WINDS AND HAIL...AS WELL AS TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THESE STORMS. ISOLATED RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES AN HOUR MAY PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS...SMALL STREAMS AND CREEKS...AS WELL AS PONDING OF WATER ON SECONDARY ROADS. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD PLAN TO SEEK SHELTER INDOORS AS THE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED AROUND BY THE STRONG WINDS. IN ADDITION...TREE LIMBS...AS WELL AS SOME TREES MAY BE KNOCKED DOWN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO...FOR ANY FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS FOR THIS DANGEROUS WEATHER SITUATION. SMITH
Special weather statement, Jul 4, 1:45 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CDT SUN JUL 4 2004 MOZ086-100-109-110-041900- BOLLINGER MO-BUTLER MO-STODDARD MO-WAYNE MO- 145 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 548 CANCELED FOR PART OF SOUTHEAST MISSOURI... THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI ARE NO LONGER UNDER SEVERE THUNDERSTORM WATCH 548... WAYNE...BUTLER...BOLLINGER AND STODDARD.
Special weather statement, Jul 4, 2:20 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT SUN JUL 4 2004 KYZ008-009-011-012-042030- CALLOWAY KY-LYON KY-MARSHALL KY-TRIGG KY- 220 PM CDT SUN JUL 4 2004 ...STRONG THUNDERSTORMS WITH GUSTY WINDS APPROACHING THE LAND BETWEEN THE LAKES AREA... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM... AT 217 PM...SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP AND MOVE NORTHEAST BETWEEN 25 AND 30 MPH ACROSS THE PURCHASE AREA AND THE LAND BETWEEN THE LAKES REGION OF WEST KENTUCKY. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE WATCHFUL FOR DANGEROUS LIGHTNING AND THE POTENTIAL FOR DAMAGING WINDS AND HAIL. A FEW LOCATIONS MAY ALSO SEE TORRENTIAL RAINFALL UP TO ONE AND ONE HALF INCHES AN HOUR. IF A STORM APPROACHES YOUR AREA...SEEK SHELTER OR SAFE HARBOR UNTIL THE STORM HAS MOVED WELL PAST YOUR LOCATION.
Special weather statement, Jul 4, 2:46 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT SUN JUL 4 2004 ILZ088-092-MOZ087-111-112-114-042010- ALEXANDER IL-CAPE GIRARDEAU MO-MISSISSIPPI MO-NEW MADRID MO-SCOTT MO- UNION IL- 246 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 548 CANCELED FOR PART OF SOUTHEAST MISSOURI AND THE SOUTHERN TIP OF ILLINOIS... THE FOLLOWING COUNTIES ARE NO LONGER UNDER SEVERE THUNDERSTORM WATCH 548... IN SOUTHEAST MISSOURI... CAPE GIRARDEAU...SCOTT...NEW MADRID AND MISSISSIPPI. IN SOUTHERN ILLINOIS... UNION AND ALEXANDER.
Special weather statement, Jul 4, 3:23 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 323 PM CDT SUN JUL 4 2004 KYZ017-022-042100- CHRISTIAN KY-TODD KY- 323 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM... A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS BETWEEN 40 AND 50 MPH...WILL MOVE NEAR THE TRIGG...CHRISTIAN COUNTY KENTUCKY LINE... WEST OF A HAWKINS TO LAFAYETTE LINE BY 330 PM. THE STORMS WILL THEN MOVE NEAR A CROFTON...HOPKINSVILLE...FORT CAMPBELL LINE BY 4 PM. AS THESE STORMS MOVE EAST AROUND 35 MPH...THEY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL UP TO AN INCH AN HOUR. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS AS THESE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT. IN ADDITION...TREE LIMBS AND SOME TREES MAY BE DAMAGED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR WEATHER UPDATES AND POSSIBLE WARNINGS. ILZ076>078-082-083-INZ081-085-042100- EDWARDS IL-GIBSON IN-HAMILTON IL-POSEY IN-WABASH IL-WAYNE IL- WHITE IL- 323 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM... AT 317 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS IN EXCESS OF 50 TO 55 MPH...STRETCHED FROM MOUNT ERIE TO CARMI ILLINOIS. THE STORM SHOULD MOVE NEAR A MOUNT CARMEL ILLINOIS TO POSEYVILLE INDIANA SHORT BEFORE 4 PM. ANY GUSTS ASSOCIATED WITH THE STORMS WILL CAN LIKELY BE EXPECTED ONE TO TWO MILES AHEAD OF THE ACTUAL STORMS. AS THESE STORMS MOVE EAST AROUND 35 MPH...THEY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL UP TO AN INCH AND ONE HALF AN HOUR. THIS MAY CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND SOME SECONDARY ROADS. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS AS THESE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT. IN ADDITION...TREE LIMBS AND SOME TREES MAY BE DAMAGED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR WEATHER UPDATES AND POSSIBLE WARNINGS. SMITH
Special weather statement, Jul 4, 3:23 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR END TIME OF WATCH NATIONAL WEATHER SERVICE PADUCAH KY 323 PM CDT SUN JUL 4 2004 KYZ017-022-042100- CHRISTIAN KY-TODD KY- 323 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM... A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS BETWEEN 40 AND 50 MPH...WILL MOVE NEAR THE TRIGG...CHRISTIAN COUNTY KENTUCKY LINE... WEST OF A HAWKINS TO LAFAYETTE LINE BY 330 PM. THE STORMS WILL THEN MOVE NEAR A CROFTON...HOPKINSVILLE...FORT CAMPBELL LINE BY 4 PM. AS THESE STORMS MOVE EAST AROUND 35 MPH...THEY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL UP TO AN INCH AN HOUR. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS AS THESE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT. IN ADDITION...TREE LIMBS AND SOME TREES MAY BE DAMAGED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR WEATHER UPDATES AND POSSIBLE WARNINGS. ILZ076>078-082-083-INZ081-085-042100- EDWARDS IL-GIBSON IN-HAMILTON IL-POSEY IN-WABASH IL-WAYNE IL- WHITE IL- 323 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM... AT 317 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS IN EXCESS OF 50 TO 55 MPH...STRETCHED FROM MOUNT ERIE TO CARMI ILLINOIS. THE STORM SHOULD MOVE NEAR A MOUNT CARMEL ILLINOIS TO POSEYVILLE INDIANA SHORT BEFORE 4 PM. ANY GUSTS ASSOCIATED WITH THE STORMS WILL CAN LIKELY BE EXPECTED ONE TO TWO MILES AHEAD OF THE ACTUAL STORMS. AS THESE STORMS MOVE EAST AROUND 35 MPH...THEY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL UP TO AN INCH AND ONE HALF AN HOUR. THIS MAY CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND SOME SECONDARY ROADS. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS AS THESE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT. IN ADDITION...TREE LIMBS AND SOME TREES MAY BE DAMAGED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR WEATHER UPDATES AND POSSIBLE WARNINGS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:01 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 59 min |
| Jul 4, 11:20 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.